Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 200, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Jun 7, 2021, 1:53 AM CDT for Dickens County, Texas. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2021, 1:53 AM CDT (06:53 UTC)
- Expired
- Jun 7, 2021, 2:36 AM CDT
- In force
- 43 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
County Dickens County, TX
The radar
The Lubbock radar (KLBB), 94 km from the middle of the area, began a volume at 06:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 6, 9:42 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 6.9 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1369 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 2265 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 11.2
The text
As transmitted.
385
WUUS54 KLUB 070653
SVRLUB
TXC125-070800-
/O.NEW.KLUB.SV.W.0200.210607T0653Z-210607T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
153 AM CDT Mon Jun 7 2021
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Dickens County in northwestern Texas...
* Until 300 AM CDT.
* At 152 AM CDT, a severe thunderstorm was located near Dickens,
moving southeast at 25 mph.
HAZARD...Ping pong ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* Locations impacted include...
Spur, Dickens and Afton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3372 10102 3382 10082 3373 10052 3344 10053
3340 10089
TIME...MOT...LOC 0652Z 312DEG 20KT 3367 10080
HAIL...1.50IN
WIND...60MPH
$$
265 follow-up statements
024
WWUS54 KLUB 070708
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
208 AM CDT Mon Jun 7 2021
TXC125-070800-
/O.CON.KLUB.SV.W.0200.000000T0000Z-210607T0800Z/
Dickens TX-
208 AM CDT Mon Jun 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR CENTRAL DICKENS COUNTY...
At 207 AM CDT, a severe thunderstorm was located over Afton, or 8
miles north of Dickens, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Spur, Dickens and Afton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3382 10082 3373 10052 3344 10053 3347 10089
3367 10098 3374 10097
TIME...MOT...LOC 0707Z 241DEG 19KT 3374 10079
HAIL...1.25IN
WIND...60MPH
$$
26400
WWUS54 KLUB 070714
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
214 AM CDT Mon Jun 7 2021
TXC125-070800-
/O.CON.KLUB.SV.W.0200.000000T0000Z-210607T0800Z/
Dickens TX-
214 AM CDT Mon Jun 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR EASTERN DICKENS COUNTY...
At 214 AM CDT, a severe thunderstorm was located 10 miles east of
Dickens, moving east at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Dickens and Afton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3382 10082 3373 10052 3344 10053 3355 10080
3366 10087 3379 10088
TIME...MOT...LOC 0714Z 262DEG 22KT 3366 10066
HAIL...1.00IN
WIND...60MPH
$$
26211
WWUS54 KLUB 070721
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
221 AM CDT Mon Jun 7 2021
TXC125-070800-
/O.CON.KLUB.SV.W.0200.000000T0000Z-210607T0800Z/
Dickens TX-
221 AM CDT Mon Jun 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR EASTERN DICKENS COUNTY...
At 220 AM CDT, a severe thunderstorm was located 11 miles west of
Guthrie, moving east at 30 mph. The most intense part of this storm
was located along Highway 114 amd 82 near the King and Dickens
county line
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
eastern Dickens County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3373 10052 3344 10053 3351 10071 3359 10076
3371 10078 3379 10070
TIME...MOT...LOC 0720Z 268DEG 27KT 3363 10053
HAIL...1.00IN
WIND...60MPH
$$
26260
WWUS54 KLUB 070730
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
230 AM CDT Mon Jun 7 2021
TXC125-070800-
/O.CON.KLUB.SV.W.0200.000000T0000Z-210607T0800Z/
Dickens TX-
230 AM CDT Mon Jun 7 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR NORTHEASTERN DICKENS COUNTY...
At 229 AM CDT, a severe thunderstorm was located 9 miles west of
Guthrie, moving southeast at 25 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northeastern Dickens County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3373 10052 3351 10053 3356 10063 3369 10070
3376 10065
TIME...MOT...LOC 0729Z 312DEG 20KT 3359 10048
HAIL...1.75IN
WIND...60MPH
$$
26698
WWUS54 KLUB 070736
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
236 AM CDT Mon Jun 7 2021
TXC125-070746-
/O.CAN.KLUB.SV.W.0200.000000T0000Z-210607T0800Z/
Dickens TX-
236 AM CDT Mon Jun 7 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN DICKENS COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled. However small hail and gusty winds are still
possible with this thunderstorm.
LAT...LON 3373 10052 3351 10053 3356 10063 3369 10070
3376 10065
TIME...MOT...LOC 0734Z 312DEG 20KT 3356 10044
$$
26What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 12:07 AM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jun 7, 12:07 AM CDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1207 AM CDT Mon Jun 7 2021 .AVIATION... Thunderstorm activity is exiting the KPVW terminal area as of 05Z and Lubbock stands between two areas of storms. We expect minimal impacts for the remainder of these two terminals outside of the final approach corridor for KLBB 17R. Indications are that these storms will hold together and affect the KCDS terminal later tonight for about an hour or so with VFR prevailing thereafter. Another chance for storms will exist Monday afternoon. && PREV DISCUSSION... /issued 244 PM CDT Sun Jun 6 2021/ SHORT TERM... Focus this afternoon is on the potential for an MCS to move to the east/southeast across the forecast this evening and overnight. Storms currently going up on the Raton Mesa southward toward Clines Corners with some cumulus bubbling west of Clayton and from south of Clines Corners southeastward toward Roswell. General movement of these convective elements is to the south/southeast, but as some congealing of outflow increases and organization further increases, a turn to east/southeast is expected. Some potential for additional development late afternoon to early evening further east into the western Panhandle and western South Plains per some models, although low level flow is light and disorganized with no current zone favored for convective initiation. Given wide range in model solutions and the disorganized low level flow (at least until the low level jet develops later tonight), confidence in how widespread thunderstorms and their duration still relatively low. Will hold higher precip chances in the chance category at this time. Looking forward to Monday afternoon and its precip chances, models are in even more disagreement likely in large part to an upper ridge building northward over what has been the primary initiation zone of eastern New Mexico and western South Plains/Panhandle. Secondarily, low level flow remains a problem with uncertainty after lingering outflow boundary or not and how far the dryline or surface confluence is able to shift with potential for veering low level flow in the western zones underneath the building ridge. These two features would shift initiation zone eastward toward the I-27 corridor, assuming initiation occurs. The latter is not straight- forward with the CAM's and hi-res models favoring over the global models and WRF-NAM. Will take the inherited slight chance and shift eastward to generally cover the eastern 3/4 of the forecast area for the afternoon hours. LONG TERM... Any storms that develop tomorrow evening will be pushing east of the FA by midnight tomorrow night. The weather pattern becomes overall quiet starting Tuesday as the upper high moves over the region. The overall affect will be mostly dry conditions (minus a possible pop- up shower or two) and hot temps. Temps near/over 100F are expected by Tuesday afternoon with highs over 100F possible area wide Thursday the high remains overhead and thicknesses increase. Models have finally come into more of an agreement with the high temporarily weakening by late week as an upper trough across the northwestern US pushes eastward across the Northern Plains. This passing upper trough could push a weak front into the region by late Saturday/early Sunday allowing for some precip under the center of the high. If some precip does develop it could help lower highs a few degrees as the upper high continues to build to near 595Dm. Little change is expected going into early next week as the upper high looks to remain in place and amplify slightly going into Monday. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 99/99/26
Hazardous weather outlook, Jun 6, 11:10 AM CDT, 14 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 1110 AM CDT Sun Jun 6 2021 TXZ021>044-071615- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 1110 AM CDT Sun Jun 6 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Scattered thunderstorms will develop across eastern New Mexico this afternoon and are expected to organize into a convective system. These thunderstorms will move to the southeast into western sections of the South Plains and the extreme southwestern Panhandle this evening and eastward toward the I-27 corridor and points east overnight. These thunderstorms will have the potential to produce hail to the size of quarters, wind gusts to 65 mph, and heavy rainfall. The severe threat is expected to decrease overnight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A risk of severe weather will exist on Monday, Friday, and Saturday during the afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening.
In the hours before
Special weather statement, Jun 6, 10:55 PM CDT, 2 hours 58 minutes before
Special Weather Statement National Weather Service Lubbock TX 1055 PM CDT Sun Jun 6 2021 TXZ040-041-070430- Terry TX-Lynn TX- 1055 PM CDT Sun Jun 6 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LYNN AND SOUTHEASTERN TERRY COUNTIES UNTIL 1130 PM CDT... At 1054 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles south of Brownfield, moving east at 25 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... New Moore and Wellman. A Severe Thunderstorm Watch remains in effect until 300 AM CDT for northwestern Texas. LAT...LON 3296 10250 3316 10241 3306 10187 3296 10192 TIME...MOT...LOC 0354Z 292DEG 22KT 3303 10234 WCI
Local storm report, Jun 7, 12:20 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1220 AM CDT MON JUN 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 AM TSTM WND GST 1 W O'DONNELL 32.97N 101.85W
06/07/2021 M57 MPH LYNN TX MESONET
&&
EVENT NUMBER LUB2100393
WCILocal storm report, Jun 7, 1:51 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
151 AM CDT MON JUN 07 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 AM TSTM WND GST 3 N ROARING SPRINGS 33.94N 100.85W
06/07/2021 M56 MPH MOTLEY TX MESONET
&&
EVENT NUMBER LUB2100394
WCIThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 9:27 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb | 48 min |
| Jun 6, 9:31 PM CDT | Severe Thunderstorm Warning | LUB | Castro | 44 min |
| Jun 6, 10:18 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Swisher | 42 min |
| Jun 6, 10:21 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb, Swisher | 39 min |
| Jun 6, 10:55 PM CDT | Special Weather Statement | LUB | Terry | 35 min |
| Jun 6, 10:59 PM CDT | Severe Thunderstorm Warning | LUB | Castro, Hale, Lamb, Swisher | 61 min |
| Jun 6, 11:19 PM CDT | Severe Thunderstorm Warning | LUB | Lynn, Terry | 56 min |
| Jun 6, 11:45 PM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Floyd, Hale, Swisher | 60 min |
| Jun 7, 12:15 AM CDT | Severe Thunderstorm Warning | LUB | Garza, Lynn | 60 min |
| Jun 7, 12:43 AM CDT | Severe Thunderstorm Warning | LUB | Briscoe, Crosby, Dickens, Floyd, Hale, Hall and 1 more | 48 min |
| Jun 7, 2:28 AM CDT | Severe Thunderstorm Warning | LUB | King | 62 min |
| Jun 7, 3:01 AM CDT | Severe Thunderstorm Warning | LUB | Stonewall | 44 min |
| Jun 7, 3:17 AM CDT | Areal Flood Advisory | LUB | King, Stonewall | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.